Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

Request Permissions   Purchase Content 
 
 

 

Semi-infinite Schubert varieties and quantum $ K$-theory of flag manifolds


Authors: Alexander Braverman and Michael Finkelberg
Journal: J. Amer. Math. Soc. 27 (2014), 1147-1168
MSC (2010): Primary 17B37; Secondary 14N35, 19L47, 37J35
DOI: https://doi.org/10.1090/S0894-0347-2014-00797-9
Published electronically: June 6, 2014
MathSciNet review: 3230820
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathfrak{g}$ be a semi-simple Lie algebra over $ \mathbb{C}$ and let $ \mathcal {B}_{\mathfrak{g}}$ be its flag variety. In this paper we study the spaces $ Z^{\alpha }_{\mathfrak{g}}$ of based quasi-maps $ \mathbb{P}^1\to \mathcal {B}_{\mathfrak{g}}$ (introduced by Finkelberg and Mirković in 1999) as well as their affine versions (corresponding to $ \mathfrak{g}$ being untwisted affine algebra) introduced by Braverman et al. in 2006. The purpose of this paper is two-fold. First we study the singularities of the above spaces (as was explained by Finkelberg and Mirković in 1999 and Braverman in 2006 they are supposed to model singularities of the not rigorously defined ``semi-infinite Schubert varieties''). We show that $ Z^{\alpha }_{\mathfrak{g}}$ is normal and when $ \mathfrak{g}$ is simply laced, $ Z^{\alpha }_{\mathfrak{g}}$ is Gorenstein and has rational singularities; some weaker results are proved also in the affine case.

The second purpose is to study the character of the ring of functions on $ Z^{\alpha }_{\mathfrak{g}}$. When $ \mathfrak{g}$ is finite-dimensional and simply laced we show that the generating function of these characters satisfies the ``fermionic formula'' version of quantum difference Toda equation, thus extending the results for $ \mathfrak{g}=\mathfrak{sl}(N)$ from Givental and Lee in 2003 and Braverman and Finkelberg in 2005; in view of the first part this also proves a conjecture from Givental and Lee in 2003 describing the quantum $ K$-theory of $ \mathcal {B}_{\mathfrak{g}}$ in terms of the Langlands dual quantum group $ U_q(\mathfrak{\check {g}})$ (for non-simply laced $ \mathfrak{g}$ certain modification of that conjecture is necessary). Similar analysis (modulo certain assumptions) is performed for affine $ \mathfrak{g}$, extending the results of Braverman and Finkelberg.


References [Enhancements On Off] (What's this?)

  • [1] A. Beilinson and V. Drinfeld, Quantization of Hitchin's Hamiltonians and Hecke eigen-sheaves. Preprint, available at http://www.math.uchicago.edu/$ \sim $mitya/langlands.html.
  • [2] Indranil Biswas, Parabolic bundles as orbifold bundles, Duke Math. J. 88 (1997), no. 2, 305-325. MR 1455522 (98m:14045), https://doi.org/10.1215/S0012-7094-97-08812-8
  • [3] Alexander Braverman, Spaces of quasi-maps into the flag varieties and their applications, International Congress of Mathematicians. Vol. II, Eur. Math. Soc., Zürich, 2006, pp. 1145-1170. MR 2275639 (2008i:14019)
  • [4] Alexander Braverman, Instanton counting via affine Lie algebras. I. Equivariant $ J$-functions of (affine) flag manifolds and Whittaker vectors, Algebraic structures and moduli spaces, CRM Proc. Lecture Notes, vol. 38, Amer. Math. Soc., Providence, RI, 2004, pp. 113-132. MR 2095901 (2005k:14020)
  • [5] A. Braverman and P. Etingof, Instanton counting via affine Lie algebras. II. From Whittaker vectors to the Seiberg-Witten prepotential, Studies in Lie theory, Progr. Math., vol. 243, Birkhäuser Boston, Boston, MA, 2006, pp. 61-78. MR 2214246 (2007b:14026), https://doi.org/10.1007/0-8176-4478-4_5
  • [6] Alexander Braverman, Michael Finkelberg, and Dennis Gaitsgory, Uhlenbeck spaces via affine Lie algebras, The unity of mathematics, Progr. Math., vol. 244, Birkhäuser Boston, Boston, MA, 2006, pp. 17-135. MR 2181803 (2007f:14008), https://doi.org/10.1007/0-8176-4467-9_2
  • [7] Alexander Braverman and Michael Finkelberg, Finite difference quantum Toda lattice via equivariant $ K$-theory, Transform. Groups 10 (2005), no. 3-4, 363-386. MR 2183117 (2007d:17019), https://doi.org/10.1007/s00031-005-0402-4
  • [8] Alexander Braverman and Michael Finkelberg, Pursuing the double affine Grassmannian II: Convolution, Adv. Math. 230 (2012), no. 1, 414-432. MR 2900549, https://doi.org/10.1016/j.aim.2011.12.007
  • [9] Alexander Braverman and David Kazhdan, Some examples of Hecke algebras for two-dimensional local fields, Nagoya Math. J. 184 (2006), 57-84. MR 2285231 (2008d: 22018)
  • [10] Renée Elkik, Rationalité des singularités canoniques, Invent. Math. 64 (1981), no. 1, 1-6 (French). MR 621766 (83a:14003), https://doi.org/10.1007/BF01393930
  • [11] Pavel Etingof, Whittaker functions on quantum groups and $ q$-deformed Toda operators, Differential topology, infinite-dimensional Lie algebras, and applications, Amer. Math. Soc. Transl. Ser. 2, vol. 194, Amer. Math. Soc., Providence, RI, 1999, pp. 9-25. MR 1729357 (2001k:33037)
  • [12] Gerd Faltings, Algebraic loop groups and moduli spaces of bundles, J. Eur. Math. Soc. (JEMS) 5 (2003), no. 1, 41-68. MR 1961134 (2003k: 14011), https://doi.org/10.1007/s10097-002-0045-x
  • [13] Boris Feigin, Michael Finkelberg, Alexander Kuznetsov, and Ivan Mirković, Semi-infinite flags. II. Local and global intersection cohomology of quasimaps' spaces, Differential topology, infinite-dimensional Lie algebras, and applications, Amer. Math. Soc. Transl. Ser. 2, vol. 194, Amer. Math. Soc., Providence, RI, 1999, pp. 113-148. MR 1729361 (2001j:14030)
  • [14] Boris Feigin, Evgeny Feigin, Michio Jimbo, Tetsuji Miwa, and Evgeny Mukhin, Fermionic formulas for eigenfunctions of the difference Toda Hamiltonian, Lett. Math. Phys. 88 (2009), no. 1-3, 39-77. MR 2512140 (2010j:81144), https://doi.org/10.1007/s11005-009-0300-0
  • [15] Boris Feigin, Michael Finkelberg, Igor Frenkel, and Leonid Rybnikov, Gelfand-Tsetlin algebras and cohomology rings of Laumon spaces, Selecta Math. (N.S.) 17 (2011), no. 2, 337-361. MR 2803846 (2012c:14020), https://doi.org/10.1007/s00029-010-0045-8
  • [16] Michael Finkelberg, Alexander Kuznetsov, Nikita Markarian, and Ivan Mirković, A note on a symplectic structure on the space of $ G$-monopoles, Comm. Math. Phys. 201 (1999), no. 2, 411-421. MR 1682218 (2000g:53095), https://doi.org/10.1007/s002200050560
  • [17] Michael Finkelberg and Ivan Mirković, Semi-infinite flags. I. Case of global curve $ \mathbf {P}^1$, Differential topology, infinite-dimensional Lie algebras, and applications, Amer. Math. Soc. Transl. Ser. 2, vol. 194, Amer. Math. Soc., Providence, RI, 1999, pp. 81-112. MR 1729360 (2001j:14029)
  • [18] M. Finkelberg and L. Rybnikov, Quantization of Drinfeld Zastava in type $ A$. preprint math/1009.0676, to appear in JEMS.
  • [19] Alexander Givental and Yuan-Pin Lee, Quantum $ K$-theory on flag manifolds, finite-difference Toda lattices and quantum groups, Invent. Math. 151 (2003), no. 1, 193-219. MR 1943747 (2004g:14063), https://doi.org/10.1007/s00222-002-0250-y
  • [20] A. Grothendieck, Sur la classification des fibrés holomorphes sur la sphère de Riemann, Amer. J. Math. 79 (1957), 121-138 (French). MR 0087176 (19,315b)
  • [21] Masaki Kashiwara and Toshiyuki Tanisaki, Kazhdan-Lusztig conjecture for affine Lie algebras with negative level, Duke Math. J. 77 (1995), no. 1, 21-62. MR 1317626 (96j:17016), https://doi.org/10.1215/S0012-7094-95-07702-3
  • [22] Bumsig Kim, Quantum cohomology of flag manifolds $ G/B$ and quantum Toda lattices, Ann. of Math. (2) 149 (1999), no. 1, 129-148. MR 1680543 (2001c:14081), https://doi.org/10.2307/121021
  • [23] Maxim Kontsevich, Enumeration of rational curves via torus actions, The moduli space of curves (Texel Island, 1994) Progr. Math., vol. 129, Birkhäuser Boston, Boston, MA, 1995, pp. 335-368. MR 1363062 (97d:14077)
  • [24] Y.-P. Lee and R. Pandharipande, A reconstruction theorem in quantum cohomology and quantum $ K$-theory, Amer. J. Math. 126 (2004), no. 6, 1367-1379. MR 2102400 (2006c:14082)
  • [25] I. Mirković and K. Vilonen, Geometric Langlands duality and representations of algebraic groups over commutative rings, Ann. of Math. (2) 166 (2007), no. 1, 95-143. MR 2342692 (2008m:22027), https://doi.org/10.4007/annals.2007.166.95
  • [26] Hideyuki Matsumura, Commutative ring theory, Cambridge Studies in Advanced Mathematics, vol. 8, Cambridge University Press, Cambridge, 1986. Translated from the Japanese by M. Reid. MR 879273 (88h:13001)
  • [27] Nikita A. Nekrasov, Seiberg-Witten prepotential from instanton counting, Adv. Theor. Math. Phys. 7 (2003), no. 5, 831-864. MR 2045303 (2005i:53109)
  • [28] A. Ramanathan, Deformations of principal bundles on the projective line, Invent. Math. 71 (1983), no. 1, 165-191. MR 688263 (84d:14004), https://doi.org/10.1007/BF01393340
  • [29] A. Ramanathan, Moduli for principal bundles over algebraic curves. I, Proc. Indian Acad. Sci. Math. Sci. 106 (1996), no. 3, 301-328. MR 1420170 (98b:14009a), https://doi.org/10.1007/BF02867438
  • [30] Alexey Sevostyanov, Regular nilpotent elements and quantum groups, Comm. Math. Phys. 204 (1999), no. 1, 1-16. MR 1705661 (2001d:17016), https://doi.org/10.1007/s002200050634
  • [31] Z. Zhu, The geometrical Satake correspondence for ramified groups, available at arXiv:1107.5762.

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2010): 17B37, 14N35, 19L47, 37J35

Retrieve articles in all journals with MSC (2010): 17B37, 14N35, 19L47, 37J35


Additional Information

Alexander Braverman
Affiliation: Department of Mathematics, Brown University, 151 Thayer Street, Providence, Rhode Island 02912
Email: braval@math.brown.edu

Michael Finkelberg
Affiliation: IMU, IITP, and National Research University Higher School of Economics Department of Mathematics, 20 Myasnitskaya st, Moscow 101000, Russia
Email: fnklberg@gmail.com

DOI: https://doi.org/10.1090/S0894-0347-2014-00797-9
Received by editor(s): December 6, 2011
Received by editor(s) in revised form: June 16, 2013, and September 6, 2013
Published electronically: June 6, 2014
Article copyright: © Copyright 2014 American Mathematical Society

American Mathematical Society